Alert archive / California / Wind Advisories in 2010
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 26, 2010, 1:37 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 27, 2010, 12:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2010, 1:37 PM PST (21:37 UTC)
- In effect from
- Feb 27, 2010, 12:00 AM PST
- Expired
- Feb 27, 2010, 10:51 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS76 KSGX 262137 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PST FRI FEB 26 2010 ...STRONG GUSTY WINDS LATE TONIGHT THROUGH SATURDAY EVENING... .A LARGE TROUGH OF LOW PRESSURE WILL BRING STRONG GUSTY WINDS TO THE MOUNTAIN RIDGES AND DESERT SLOPES LATE TONIGHT THROUGH EARLY SATURDAY EVENING. CAZ058-060>062-270800- /O.NEW.KSGX.WI.Y.0007.100227T0800Z-100228T0300Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 137 PM PST FRI FEB 26 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST SATURDAY. * TIMING: THE STRONGEST WINDS WILL SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE WINDS WILL GRADUALLY DECREASE SATURDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO NEAR 55 MPH AT TIMES...MAINLY ON THE RIDGES...DESERT SLOPES...AND NEAR THE BANNING PASS. * IMPACTS: GUSTY WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND DESERTS ON SATURDAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCV
3 follow-up statements
404 WWUS76 KSGX 270807 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1207 AM PST SAT FEB 27 2010 CAZ058-060>062-271615- /O.CON.KSGX.WI.Y.0007.000000T0000Z-100228T0300Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1207 AM PST SAT FEB 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS WILL OCCUR THIS MORNING THROUGH THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO NEAR 55 MPH AT TIMES...MAINLY ON THE RIDGES...DESERT SLOPES...AND NEAR THE BANNING PASS. * IMPACTS: GUSTY WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND DESERTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MACKECHNIE
465 WWUS76 KSGX 271523 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 723 AM PST SAT FEB 27 2010 CAZ058-060>062-280000- /O.CON.KSGX.WI.Y.0007.000000T0000Z-100228T0300Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 723 AM PST SAT FEB 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS WILL OCCUR THIS MORNING THROUGH THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO NEAR 55 MPH AT TIMES...MAINLY ON THE RIDGES...DESERT SLOPES...AND NEAR THE BANNING PASS. * IMPACTS: GUSTY WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND DESERTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
313 WWUS76 KSGX 271851 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1051 AM PST SAT FEB 27 2010 CAZ058-060>062-272000- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-100228T0300Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1051 AM PST SAT FEB 27 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIDESPREAD ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. HOWEVER...STRONG GUSTS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS LATER TODAY. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:30 AM PST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 26, 9:30 AM PST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST FRI FEB 26 2010 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING FAIR AND MILD WEATHER TODAY WITH OCCASIONAL HIGH CLOUDS. RAIN AND MOUNTAIN SNOW FROM A PACIFIC STORM WILL SPREAD ACROSS THE REGION LATE TONIGHT AND SATURDAY. THIS STORM WILL BE FOLLOWED BY DRY...WARMER WEATHER SUNDAY AFTERNOON THROUGH TUESDAY. THE NEXT TROUGH DEEPENS THE MARINE LAYER FOR MORE CLOUDS AND A CHANCE FOR SHOWERS TUESDAY NIGHT AND WEDNESDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RIDGING ALOFT AND WEAK OFFSHORE FLOW WILL BRING WARMER WEATHER TODAY...BUT THE WARMING WILL BE TEMPERED A BIT BY FAIRLY THICK CIRRUS CLOUDS. OFFSHORE SURFACE PRESSURE GRADIENTS AS OF 8 AM WERE ABOUT -3 MB LAX-DAG AND -2 MB SAN-IPL. THIS WILL GENERATE LOCAL EAST WINDS OF 15-25 MPH IN AND BELOW THE PASSES AND CANYONS...MAINLY THIS MORNING. A STRONG UPPER LOW AND COLD FRONT CURRENTLY OFF THE COAST WILL MOVE INTO SOUTHERN CALIFORNIA ON SATURDAY...BRINGING RAIN AND MOUNTAIN SNOW. RAIN WILL BEGIN IN NORTHERN ORANGE AND WESTERN SAN BERNARDINO COUNTIES AFTER 2 AM...THEN SPREAD ACROSS SOUTHERN RIVERSIDE AND SAN DIEGO COUNTIES AFTER SUNRISE. THE RAIN WILL CHANGE OVER TO SCATTERED SHOWERS SATURDAY AFTERNOON IN THE COLD...UNSTABLE AIRMASS BEHIND THE COLD FRONT. THERE IS JUST ENOUGH INSTABILITY FOR A THUNDERSTORM OR TWO...MAINLY WEST OF THE MOUNTAINS. ASIDE FROM TIMING DIFFERENCES WITH THE ONSET OF THE PRECIP...THE MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM. THAT INCLUDES THE PRECIPITATION FORECASTS. RAINFALL PROJECTIONS REMAIN UNCHANGED WITH 1/2 TO 1 INCH IN THE COAST AND VALLEY AREAS...AND 1 TO 2 INCHES IN THE MOUNTAINS WITH LOCALLY HEAVIER AMOUNTS TO 3 INCHES ON THE FAVORED SOUTHWEST FACING SLOPES IN THE SAN BERNARDINO COUNTY MOUNTAINS. RAINFALL WILL GENERALLY BE LESS THAN 1/2 INCH IN THE UPPER DESERTS AND 1/4 INCH IN THE LOWER DESERTS. THE SNOW LEVEL WILL START OUT ABOVE 8000 FT TONIGHT...THEN LOWER TO NEAR 5000 FT NORTH AND 5500 FT SOUTH BY SATURDAY AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE FORECAST ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WITH THE GREATEST AMOUNTS ABOVE 7000 FT. MOST OF THE PRECIP WILL FALL AS RAIN IN THE SAN DIEGO MOUNTAINS BUT THE HIGHEST ELEVATIONS MAY EVENTUALLY GET A ONE OR TWO INCHES OF SNOW SATURDAY AFTERNOON AND EVENING AS THE SNOW LEVEL LOWERS. DENSE FOG WILL RESTRICT VISIBILITIES IN THE MOUNTAINS SATURDAY. MOUNTAIN AND DESERT WINDS WILL RAMP UP LATE TONIGHT AND SATURDAY MORNING ALONG AND AHEAD OF THE COLD FRONT. LOCAL WIND GUSTS TO 50 MPH ARE POSSIBLE ON THE RIDGES AND DESERT SLOPES. WIND ADVISORIES WILL LIKELY BE ISSUED LATER IN THE SHIFT. THE SHOWERS TAPER OFF SATURDAY NIGHT AS THE TROUGH MOVES EAST. A FEW LINGERING SHOWERS ARE STILL POSSIBLE ACROSS SAN DIEGO COUNTY EARLY SUNDAY MORNING...OTHERWISE SUNDAY SHOULD BE DRY AND MILD. .LONG TERM (MONDAY-THURSDAY)...MILD AND DRY MONDAY AND TUESDAY UNDER HIGH PRESSURE. A WEAK TROUGH TUESDAY NIGHT WILL BRING INCREASING CLOUDS AND COOLER WEATHER WEDNESDAY ALONG WITH A SLIGHT CHANCE OF LIGHT SHOWERS. DRY AND A LITTLE WARMER THURSDAY AS THE TROUGH MOVES EAST. && .AVIATION... 261500Z...MARINE LAYER DEPTH THIS MORNING WAS NEAR SEA LEVEL BUT SHOULD DEEPEN THIS EVENING TO AROUND 2500 FEET AHEAD OF A STRONG COLD FRONT EXPECTED TO MOVE INTO THE NORTHWEST PART OF THE AREA LATE TONIGHT AND MOVE SOUTHEAST THROUGH THE AREA SATURDAY MORNING. COLD FRONT SHOULD PASS THROUGH KSAN BETWEEN 18Z AND 21Z ON SATURDAY. MOSTLY MID AND HIGH LEVEL CLOUDS OVER THE AREA TODAY. LOWER STRATOCU BROKEN TO OVERCAST LAYERS WITH BASES BETWEEN 1500 AND 2500 FEET MSL MOVING IN THIS EVENING AND OVERNIGHT. PRECIPITATION SHOULD MOVE OVER THE AREA BETWEEN MIDNIGHT AND 12Z SAT. MOUNTAINS BECOMING OBSCURED IN CLOUDS AND PRECIPITATION TONIGHT. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. WINTER STORM WATCH ABOVE LATE TONIGHT THROUGH SATURDAY EVENING ABOVE 6000 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX. && PUBLIC...SCV AVIATION...HORTON
Hazardous weather outlook, Feb 26, 4:25 AM PST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 425 AM PST FRI FEB 26 2010 CAZ042-043-048-050-055>058-060>062-270000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 425 AM PST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A PACIFIC STORM WILL BRING LOCALLY HEAVY RAIN...ISOLATED THUNDERSTORMS...GUSTY WINDS AND MOUNTAIN SNOW SATURDAY. HIGH SURF WILL ELEVATE THE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:30 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 17 hr |
| Feb 26, 1:39 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 30 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.